MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A439
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: as a treatment due to the separation, re-suturing was performed through reoperation.After the reoperation, there were no issues with the patient¿s condition.The doctor commented that, for abdominal use, the 2-0 size might be thin, and the doctor asked whether it is appropriate for the manufacturer to suggest this size.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the surgeon¿s experience with this stratafix suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? what symptoms did the patient experience following the index surgical procedure? onset date? when beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? after taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? did the surgeon then proceed with wound closure in the opposite direction of the first pass? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the suture break? if so, where was the break noted (termination, middle, end)? were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? are photos available? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? lot number? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used for fascial closure.Wound dehiscence occurred after surgery.When the wound was reopened, the product was found to be torn along its length.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H6 component code: g07002 unable to investigate further.Additional information was requested, and the following was obtained: what is the surgeon¿s experience with this stratafix suture? unk.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Age: unk; gender: unk; weight: unk; bmi: unk.Date and name of index surgical procedure? unk (cardiac/thoracic procedure with fascial closure).The diagnosis and indication for the index surgical procedure? unk.Were any concomitant procedures performed? unk.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open (re sternotomy/re thoracotomy context implied); exact approach unk.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk.For the original intended closure, how were all layers closed? fascial closure using 2 0 stratafix symmetric; other layers unk.What symptoms did the patient experience following the index surgical procedure? onset date? wound dehiscence postoperatively; onset date unk.When beginning the running suture, did the surgeon take the first pass above or adjacent to the incision in a direction away from the incision? unk.After taking the first pass away from the incision, did the surgeon then take a pass of tissue perpendicular to the initial pass? if so, how many perpendicular passes? unk.Did the surgeon then proceed with wound closure in the opposite direction of the first pass? unk.Was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? unk.Were two reverse stitches performed across the incision prior to closure? unk.What tissue dehisced? fascial layer.Onset date/time of dehiscence? (# post op days) unk.Please describe any surgical intervention required for the wound dehiscence including date and findings.Re operation with re suturing was performed; during re operation the symmetric suture was found split longitudinally; date unk.Please describe the appearance of the suture during the second procedure.The symmetric suture was noted to be torn longitudinally.Did the suture break? if so, where was the break noted (termination, middle, end)? yes; longitudinal tearing was observed; exact location unk.Were there any precipitating patient stress factors that led to the sutures breaking or pulling out of the tissue? unk.Are photos available? unk.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re operation? during re operation, the suture was observed to be longitudinally torn; no other anomalies reported.Other relevant patient history/concomitant medications? unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? unk; the physician questioned whether the 2 0 size may have been too small for abdominal use.What is the patient's current status? no specific problems reported after re operation.Surgeon¿s name? unk.Lot number ?=>unk.Investigation summary
=
> the product was returned to eth for evaluation.Visual inspection revealed that two suture pieces that pertain to product code sxpp1a439 were received for analysis.Upon visual inspection of the suture segments, several barbs were observed to be damaged and others absent.Additionally, one suture segment exhibited a split edge and body fluids.In addition, the ends of the suture pieces were noted to be cut, this is consistent with the removal of the product from the patient.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.As the product sxpp1a439 contains an absorbable suture and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24160775
Report Number2210968-2026-00897
Device Sequence Number21110164
Product Code NEW
UDI-Device Identifier10705031245310
UDI-Public10705031245310
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown